Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 1, NWS El Paso, TX

February 1, 2007

NWS El Paso, TX issued this wind advisory at Feb 1, 2007, 4:39 AM MST. It took effect at Feb 1, 2007, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2007, 4:39 AM MST (11:39 UTC)
In effect from
Feb 1, 2007, 12:00 PM MST
Expired
Feb 1, 2007, 7:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 011139
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
439 AM MST THU FEB 1 2007

...WINDY THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHERN NEW
MEXICO AND WESTERN TEXAS...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN
TEXAS TODAY GENERATING INCREASING WINDS ACROSS THE REGION. WEST
WINDS WILL BE SUSTAINED NEAR 30 MPH THIS AFTERNOON AND EARLY
THIS EVENING WITH GUSTS TO 45 MPH. BLOWING SAND AND DUST WILL
REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS.
DRIVING CONDITIONS WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES.


NMZ022>025-030>032-TXZ055-056-012300-
/O.NEW.KEPZ.WI.Y.0001.070201T1900Z-070202T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
439 AM MST THU FEB 1 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM MST THIS EVENING. 

A LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN
TEXAS TODAY GENERATING INCREASING WINDS ACROSS THE REGION. WEST
WINDS WILL BE SUSTAINED NEAR 30 MPH THIS AFTERNOON AND EARLY
THIS EVENING WITH GUSTS TO 45 MPH. BLOWING SAND AND DUST WILL
REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS.
PERSONS TRAVELING SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH
1 follow-up statement
000 
WWUS74 KEPZ 012124
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
224 PM MST THU FEB 1 2007

...WINDY THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHERN
NEW MEXICO AND WESTERN TEXAS...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN
TEXAS TODAY GENERATING INCREASING WINDS ACROSS THE REGION. WEST
WINDS WILL BE SUSTAINED NEAR 30 MPH THIS AFTERNOON AND EARLY THIS
EVENING WITH GUSTS TO 45 MPH. BLOWING SAND AND DUST WILL REDUCE
VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS. DRIVING
CONDITIONS WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

NMZ022>025-030>032-TXZ055-056-020200-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-070202T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
224 PM MST THU FEB 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN
TEXAS TODAY GENERATING INCREASING WINDS ACROSS THE REGION. WEST
WINDS WILL BE SUSTAINED NEAR 30 MPH THIS AFTERNOON AND EARLY THIS
EVENING WITH GUSTS TO 45 MPH. BLOWING SAND AND DUST WILL REDUCE
VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS. PERSONS
TRAVELING SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 1, 3:52 AM MST, 47 minutes earlier.

Area forecast discussion, Feb 1, 3:52 AM MST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
352 AM MST THU FEB 1 2007

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO AND WESTERN
TEXAS TODAY AND THIS EVENING CAUSING RAIN AND MOUNTAIN SNOW
SHOWERS OVER PORTIONS OF THE REGION. THIS DISTURBANCE WILL ALSO
BRING WINDY CONDITIONS TODAY. HIGH PRESSURE WILL BRING DRY AND
WARMER WEATHER THIS WEEKEND THROUGH MOST OF NEXT WEEK.

&&

.DISCUSSION...
YESTERDAYS CUT OFF LOW HAS PHASED WITH TROUGH IN NORTHERLY BRANCH
TROUGH AXIS EXTENDING THROUGH CENTRAL ARIZONA EARLY THIS MORNING.
SATELLITE IMAGES SUGGEST A SEPARATE VORT CENTER MAY STILL PERSIST
JUST SOUTH OF THE ARIZONA BORDER WITH ASSOCIATED ENHANCED PVA
PRODUCING LIGHT PRECIP OVER HUDSPETH COUNTY. OTHERWISE DEVELOPING
WESTERLY/NORTHWESTERLY FLOW ACROSS THE SOUTHWEST IS RESTRICTING OR
EVEN INHIBITING MOISTURE INFLOW AND THUS PRECIP IS VERY SPARSE AT
THIS TIME OVER ARIZONA AND THE EPZ CWA.

TROUGH WILL SWING ACROSS THE CWA TODAY AND EARLY THIS EVENING WITH
INCREASING DYNAMIC FORCING AND RESULTING COOLING ALOFT SUPPORTING
AREAS OF PRECIP. HOWEVER GIVEN THE LIMITED MOISTURE EXPECT
COVERAGE WILL BE MOSTLY WIDELY SCATTERED AT BEST LOWLANDS WITH
SCATTERED ACTIVITY OVER HIGHER MOUNTAINS. WILL KEEP SNOW ADVISORY
IN PLACE IN CASE A SUDDEN SNOW BURST DEVELOPS THIS MORNING ALTHOUGH
THIS LOOKS SOMEWHAT UNLIKELY.

PERHAPS OF MORE IMPORTANCE WILL BE THE WIND. APPROACH OF UPPER TROUGH
WILL INDUCE SURFACE LEE CYCLONE OVER EASTERN NEW MEXICO WITH LOW
AND MID LEVEL GRADIENTS INCREASING. HAVE THEREFORE DECIDED TO
ISSUE WIND ADVISORY AT LAST MOMENT GIVEN THAT MIXING HEIGHT WIND
NEAR 700 MB WILL BE AT 40 KT.

TROUGH WILL BE EAST OF THE CWA BY LATE THIS EVENING WITH
SUBSIDING NORTHWEST FLOW BEHIND IT BRINGING DRY WEATHER FRIDAY
THROUGH WEEKEND. TEMPERATURES SHOULD WARM AS RIDGE EXPANDS INTO
EARLY NEXT WEEK.

&&

.AVIATION...
SCATTERED AREAS OF MVFR AND ISOLATED AREAS OF IFR CEILINGS AND
VISIBILITIES IN RAIN AND MOUNTAIN SNOW SHOWERS THROUGH THIS
EVENING. VFR CONDITIONS SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 53  36  52  30  56 /  20  10   0   0   0
SIERRA BLANCA TX        49  32  48  29  53 /  20  10   0   0   0
LAS CRUCES              51  33  50  26  55 /  20  10   0   0   0
ALAMOGORDO              49  28  47  26  52 /  20  10   0   0   0
CLOUDCROFT              30  17  29  15  37 /  30  20  10   0   0
TRUTH OR CONSEQUENCES   48  31  47  25  54 /  20  10   0   0   0
SILVER CITY             42  23  43  22  48 /  20  10   0   0   0
DEMING                  49  29  51  26  56 /  20  10   0   0   0
LORDSBURG               51  30  51  26  56 /  20  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...SNOW ADVISORY UNTIL NOON MST TODAY FOR NMZ022-025.

WIND ADVISORY THIS AFTERNOON AND EARLY EVENING ALL
NM AND TX ZONES.

TX...NONE.
&&

05/ROGASH

Nearby

Wind Advisories in New Mexico, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.